Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Northern Indiana

July 24, 20127 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 24, 2012, 9:45 AM EDT for 7 counties in Indiana. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 9:45 AM EDT (13:45 UTC)
Expired
Jul 24, 2012, 10:42 AM EDT
In force
57 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Blackford County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Wabash County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:48 AM EDTTSTM WND DMG4 Se Andrews, INLARGE BRANCH MEASURED ONE INCH IN DIAMETER DOWN ON STATE ROAD 9 AND 100 S. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 8:00 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS53 KIWX 241345
SVRIWX
INC009-053-069-075-103-169-179-241445-
/O.NEW.KIWX.SV.W.0089.120724T1345Z-120724T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
  SOUTHWESTERN JAY COUNTY IN EAST CENTRAL INDIANA...
  GRANT COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN WELLS COUNTY IN NORTHEAST INDIANA...
  SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 1045 AM EDT

* AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ANDREWS TO 14 MILES WEST OF SWAYZEE...AND MOVING
  SOUTHEAST AT 60 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  LA FONTAINE...
  SWEETSER AND SWAYZEE...
  VAN BUREN AND MARION...
  JONESBORO...GAS CITY AND FAIRMOUNT...
  UPLAND...
  MONTPELIER AND HARTFORD CITY...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MIER...JALAPA...MOUNT ETNA...MAJENICA...SIMS...NORMAL...HERBST...
PLEASANT PLAIN...LANCASTER...BANQUO...PLUM TREE AND HOME CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4039 8522 4039 8586 4058 8587 4058 8616
      4097 8563 4032 8483 4031 8521
TIME...MOT...LOC 1345Z 315DEG 50KT 4086 8559 4054 8603
WIND...HAIL 60MPH <.50IN

$$
3 follow-up statements
274 
WWUS53 KIWX 241410
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 AM EDT TUE JUL 24 2012

INC103-169-241420-
/O.CAN.KIWX.SV.W.0089.000000T0000Z-120724T1445Z/
WABASH IN-MIAMI IN-
1010 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI AND SOUTHERN
WABASH COUNTIES IS CANCELLED...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4039 8522 4039 8586 4056 8586 4067 8569
      4067 8565 4070 8565 4082 8545 4032 8483
      4031 8521
TIME...MOT...LOC 1410Z 315DEG 50KT 4061 8527 4029 8571

$$

INC009-053-069-075-179-241445-
/O.CON.KIWX.SV.W.0089.000000T0000Z-120724T1445Z/
HUNTINGTON IN-WELLS IN-GRANT IN-JAY IN-BLACKFORD IN-
1010 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR BLACKFORD...WESTERN JAY...GRANT...SOUTHWESTERN WELLS AND SOUTHERN
HUNTINGTON COUNTIES...

AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF MONTPELIER TO 8 MILES SOUTHWEST
OF FAIRMOUNT...AND MOVING SOUTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARTFORD CITY...DUNKIRK...PORTLAND...MONTPELIER...PENNVILLE...
  REDKEY...DILLMAN...SHAMROCK LAKES...NOTTINGHAM AND FIAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4039 8522 4039 8586 4056 8586 4067 8569
      4067 8565 4070 8565 4082 8545 4032 8483
      4031 8521
TIME...MOT...LOC 1410Z 315DEG 50KT 4061 8527 4029 8571
WIND...HAIL 60MPH <.50IN

$$
634 
WWUS53 KIWX 241427
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EDT TUE JUL 24 2012

INC053-069-179-241435-
/O.CAN.KIWX.SV.W.0089.000000T0000Z-120724T1445Z/
HUNTINGTON IN-WELLS IN-GRANT IN-
1027 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR GRANT...SOUTHWESTERN WELLS AND
SOUTHERN HUNTINGTON COUNTIES IS CANCELLED...

AT 1023 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4039 8522 4039 8537 4053 8510 4032 8483
      4031 8521
TIME...MOT...LOC 1425Z 315DEG 50KT 4043 8494 4030 8523

$$

INC009-075-241445-
/O.CON.KIWX.SV.W.0089.000000T0000Z-120724T1445Z/
JAY IN-BLACKFORD IN-
1027 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR SOUTHEASTERN BLACKFORD AND WESTERN JAY COUNTIES...

AT 1023 AM EDT...A LINE OF SEVERE THUNDERSTORMS  WERE REPORTED 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PORTLAND TO 5 MILES
SOUTHWEST OF DUNKIRK...AND MOVING SOUTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  LIBER...NEW MOUNT PLEASANT...COLLETT...POWERS...BLUFF POINT AND
  BOUNDARY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4039 8522 4039 8537 4053 8510 4032 8483
      4031 8521
TIME...MOT...LOC 1425Z 315DEG 50KT 4043 8494 4030 8523
WIND...HAIL 60MPH <.50IN

$$
672 
WWUS53 KIWX 241442
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EDT TUE JUL 24 2012

INC009-075-241451-
/O.CAN.KIWX.SV.W.0089.000000T0000Z-120724T1445Z/
JAY IN-BLACKFORD IN-
1042 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLACKFORD AND
WESTERN JAY COUNTIES IS CANCELLED...

AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4039 8522 4039 8537 4053 8510 4032 8483
      4031 8521
TIME...MOT...LOC 1441Z 315DEG 50KT 4027 8473 4014 8502

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:38 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 24, 7:38 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 AM EDT TUE JUL 24 2012

.AVIATION...

12Z TAF ISSUANCE...SCATTERED TSRA WILL IMPACT TERMINALS THIS
MORNING. STRONGER CONVECTIVE COMPLEX INVOF KORD WILL TRACK SE THIS
AM. CONDS SHOULD DETERIORATE TO MVFR WITH THIS MCS...WITH ISOLD
BRIEF IFR CONDS POSSIBLE...HOWEVER CONFIDENCE TOO LOW TO INCLUDE
IN TAF...SO HELD WITH MVFR. GUST AOA 50 KTS REPORTED WITH
UPSTREAMS MCS...HOWEVER REMAINED MORE CONSERVATIVE AS STRONGEST
WINDS LOCATED ON SOUTHERN END OF COMPLEX...AND TAF SITES WILL BE
IMPACTED BY THE NORTHERN PERIPHERY. SCT SHRA POSSIBLE INVOF TAF
SITES LATE AM THRU EARLY AFTN...WITH CONTINUED PRECIP CHANCES INTO
EVENING. HOWEVER...UNCERTAINTY WITH EVOLUTION OF PRECIP LEADS TO
DRY TAF FCST AFTER 18Z.

&&

.PREV DISCUSSION... /ISSUED 344 AM EDT TUE JUL 24 2012/

SHORT TERM...
TUESDAY THROUGH WEDNESDAY NIGHT...
SERIES OF CONVECTIVE COMPLEXES DEVELOPING TONIGHT ALONG NORTHERN
PERIPHERY OF 500MB RIDGE. LEAD MCS OVER SOUTHERN MN PRIMARY CONCERN
FOR POTENTIAL IMPACT IN OUR AREA LATER THIS MORNING. 40KT LLJ
COMING UP THROUGH NEBRASKA AND INTO SE SD WILL LEND SUPPORT TO
REGENERATIVE NATURE OF CONVECTION...BUT MODELS STILL SUPPORT A
FORWARD PROPAGATION OF ONGOING CONVECTION WITH NW/SE ORIENTED
THICKNESS PATTERN TAKING IT DOWN TOWARD OUR CWA. MEANWHILE...NEW
CONVECTION FIRING OVER SW CWA...INITIAL DEVELOPMENT EXPECTED TO BE
OUT OF THE AREA NEAR ISSUANCE BUT WILL NEED TO MONITOR FOR
ADDL DEVELOPMENT. OTHERWISE PLAN TO CONTINUE WITH CHANCE POPS
TODAY AND SEE HOW MCS HOLDS TOGETHER AS IT TRACKS DOWN TOWARD THE
AREA. MODELS THEN SHOWING GOOD AGREEMENT IN LIFTING FRONTAL WAVE
TO THE NE OUT OF THE PLAINS...PLACING OUR AREA IN A WELL CAPPED
WARM SECTOR FOR MUCH OF WED/WED NIGHT. HAVE TRENDED WX/POP GRIDS
ACCORDINGLY AND INTRODUCED PERIOD OF DRY WX FOR SOUTHERN PORTION
OF CWA WED AFTN/EVE. EXPECT SIMILAR RESPONSE AS TEMPS DID ON
MONDAY WITH SURGING LOW LEVEL THERMAL RIDGE IN WARM SECTOR WILL
SEND TEMPS BACK INTO THE MID TO UPPER 90S OVER MUCH OF THE AREA.
WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 WOULD EXPECT HEAT
INDICES EXCEEDING 100 FOR SW PORTIONS OF THE CWA AND WILL NEED TO
MONITOR FOR POSSIBLE ADV WED AFTN.

LONG TERM...
THURSDAY THROUGH MONDAY...A SIGNIFICANT SHORTWAVE WILL MOVE
SOUTHEAST INTO THE GREAT LAKES REGION LATE THIS WEEK. INITIAL
CONCERN FOR THE POTENTIAL FOR SEVERE STORMS GIVEN 345K 850 MB THETA
E AND BETTER BULK SHEAR VALUES WITH THIS SYSTEM. ALSO DIURNAL TIMING
APPEARS FAVORABLE FOR STORMS CONSIDERING A LATE THURSDAY AFTERNOON
FRONTAL PASSAGE. THEREFORE...KEPT THE CHANCE FOR STORMS THURSDAY
INTO FRIDAY FOLLOWED BY DRY CONDITIONS THROUGH SUNDAY. STILL SOME
POTENTIAL FOR HEAT ADVISORY CONDITIONS THURSDAY OVER SOUTHERN AREAS
GIVEN HOT TEMPERATURES AND DEW POINTS IN THE LOWER 70S. CURRENT
THINKING IS THE HEAT INDEX OVER AREAS FROM MARION TO PORTLAND SHOULD
REACH CLOSE TO 100 DEGREES BY LATE THURSDAY AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM...SKIPPER
AVIATION...NG
Hazardous weather outlook, Jul 24, 4:56 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 AM EDT TUE JUL 24 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-250900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
456 AM EDT TUE JUL 24 2012 /356 AM CDT TUE JUL 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY COULD CONTAIN WIND GUSTS TO 50 MPH
ALONG WITH LOCALLY HEAVY RAINFALL AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PEAK AFTERNOON HEAT INDEX VALUES OF AROUND 100 UP TO 105 DEGREES
ARE POSSIBLE WEDNESDAY OVER NORTHERN INDIANA.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. AN ISOLATED
SEVERE STORM AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-250900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
456 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WINDS AND
WAVES ARE LIKELY TO BE HIGHER NEAR THUNDERSTORMS...WITH WIND GUSTS
ABOVE 40 KNOTS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.
GUSTY WINDS ARE LIKELY WITH THE STRONGER STORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 24, 9:01 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
901 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     HAIL             1 NNW WARSAW            41.25N  85.66W
07/24/2012  M0.70 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

            HAIL UP TO DIME SIZE

&&

NG
Local storm report, Jul 24, 9:04 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
904 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TSTM WND GST     1 E LARWILL             41.18N  85.61W
07/24/2012  M60 MPH          WHITLEY            IN   TRAINED SPOTTER

&&

NG
Local storm report, Jul 24, 9:07 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     4 WSW LOCKE             41.45N  86.07W
07/24/2012                   MARSHALL           IN   BROADCAST MEDIA

            REPORT OF SMALL LIMBS DOWN ALONG U.S. 6 BETWEEN BREMEN
            AND NAPPANEE. TIME ESTIMATED FROM RADAR.

&&

NG
Local storm report, Jul 24, 9:09 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     HAIL             COLUMBIA CITY           41.16N  85.49W
07/24/2012  M0.70 INCH       WHITLEY            IN   TRAINED SPOTTER

            REPORT OF HAIL UP TO DIME SIZE NEAR COLUMBIA CITY. TIME
            ESTIMATED FROM RADAR.

&&

NG
Local storm report, Jul 24, 9:11 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     TSTM WND DMG     4 ESE MONON             40.85N  86.81W
07/24/2012                   WHITE              IN   TRAINED SPOTTER

            SEVERAL DOWNED LIMBS ABOUT ONE INCH IN DIAMETER. WIND
            GUST ESTIMATED AROUND 60 MPH.

&&

NG
Local storm report, Jul 24, 9:33 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     TSTM WND DMG     ROCHESTER               41.06N  86.22W
07/24/2012                   FULTON             IN   LAW ENFORCEMENT

            REPORTS OF A TREE AND SIGNS DOWN IN THE CITY OF
            ROCHESTER. POWER LINES AND TREES DOWN ACROSS OTHER PARTS
            OF THE COUNTY. TIME ESTIMATED FROM RADAR.

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:59 AM EDTSpecial Weather StatementIWXCass, Miami31 min
Jul 24, 4:01 AM EDTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, Starke44 min
Jul 24, 6:11 AM EDTSpecial Weather StatementIWXBlackford34 min
Jul 24, 6:50 AM EDTSpecial Weather StatementIWXElkhart25 min
Jul 24, 7:10 AM EDTSpecial Weather StatementIWXWells35 min
Jul 24, 7:25 AM EDTSpecial Weather StatementIWXElkhart, LaGrange, Saint Joseph, Steuben35 min
Jul 24, 7:34 AM EDTSpecial Marine WarningIWX56 min
Jul 24, 8:10 AM EDTSevere Thunderstorm WarningIWXElkhart, LaPorte, Marshall, Saint Joseph, Starke50 min
Jul 24, 8:18 AM EDTSpecial Weather StatementIWXKosciusko42 min
Jul 24, 8:24 AM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Noble, Whitley51 min
Jul 24, 8:43 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Marshall, Miami, Pulaski, Starke and 2 more62 min
Jul 24, 9:07 AM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wells, Whitley28 min
Jul 24, 10:00 AM EDTSevere Thunderstorm WarningIWXAdams, Huntington, Jay, Wells45 min
Jul 24, 3:58 PM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, Elkhart, Fulton and 12 more28 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.